MAUDE Adverse Event Report: PRECISION SPINE, INC. VAULT C ACDF SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. VAULT C ACDF SYSTEM; SCREWDRIVER
Model Number 37-IN-0060
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information - unknown.Available for evaluation - although information provided indicates the device would be returned, it has not yet been received by the manufacturer.Device manufacture date - without lot identification, date of manufacture could not be determined.Device evaluation - as the device has yet to be received by the manufacturer, no conclusions can be drawn at this time.Should the device be received, a follow-up medwatch report will be filed upon completion of investigation.
 
Event or Problem Description
It was reported that a procedure was performed utilizing the vault c acdf system.Upon insertion of one of the screws the self-retaining driver (37-in-0060) tip broke off.The doctor was able to remove the tip pieces and the procedure was completed successfully without injury to the patient.There was a delay of five (5) minutes because of the driver malfunction.
 
Additional Manufacturer Narrative
H3 device evaluation - engineering performed a visual inspection of the complaint product.The distal tip of the t8 self-retaining driver, 37-in-0060, is partially fractured (one side of the tip) in a plane that is mainly perpendicular to the shaft axis.The cause for the fracture may be due to combined torsional and bending moment loading conditions experienced during this procedure or due to this and prior high loading conditions that may have results in cracks and manifested itself in this failure.The device history record confirms that the 25 piece lot had been inspected and conform to drawing specifications.It is noted that this lot was manufactured to revision b of the 37-in-0060 drawing, which is the outdated split tip design configuration.Root cause is excessive torque on the driver tip causing the breakage during use.The need for corrective action is not indicated at this time as a design improvement was previously implemented in effort to improve tip strength however, complaints will continue to be monitored.
 
Event or Problem Description

Brand Name
VAULT C ACDF SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key11872066
Report Number3005739886-2021-00036
Device Sequence Number3965312
Product Code HXX
UDI-Device Identifier00840019916974
UDI-Public00840019916974
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number37-IN-0060
Device Catalogue Number37-IN-0060
Device Lot Number3201MM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1